MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY REFLEX TL, SKIN STAPLER WITH TISSUE LIFT, 35 WIDE; CLIP, REMOVABLE (SKIN)

CONSOLIDATED MEDICAL EQUIPMENT COMPANY REFLEX TL, SKIN STAPLER WITH TISSUE LIFT, 35 WIDE; CLIP, REMOVABLE (SKIN)
Catalog Number 3013
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the device, 3013, reflex tl, skin stapler with tissue lift, 35 wide, was being used during an unknown procedure on an unknown date when it was reported, ¿we are having issues with the skin staples recently and was wandering if we may have a bad batch.There have been several consultants complaining of the same issue saying they are not closing the skin on both sides just on one side.We have had issue post operatively too where the staples are coming loose and falling out.¿.Further assessment questioning found that the patients wound needed to be redressed due to a spoiled dressing from wound coming open from the staples falling out.There was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device is not being returned and the photographic evidence provided does not appear to verify the complaint; therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 10 complaints, regarding 17 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to always ensure trigger is fully closed and released to properly feed the next staple into position.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
REFLEX TL, SKIN STAPLER WITH TISSUE LIFT, 35 WIDE
Common Device Name
CLIP, REMOVABLE (SKIN)
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key17825529
Report Number3007305485-2023-00208
Device Sequence Number2440890
Product Code FZQ
UDI-Device Identifier00653405050608
UDI-Public(01)00653405050608
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3013
Device Lot Number202305194
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2023
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic